Alert archive / California / Gale Watches in 2017

Gale Watch 19, NWS Eureka, CA

July 14, 2017

NWS Eureka, CA issued this gale watch at Jul 14, 2017, 2:41 AM PDT. It took effect at Jul 15, 2017, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 14, 2017, 2:41 AM PDT (09:41 UTC)
In effect from
Jul 15, 2017, 5:00 PM PDT
Expired
Jul 14, 2017, 9:08 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

613 
WHUS76 KEKA 140941
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
241 AM PDT FRI JUL 14 2017

PZZ470-141745-
/O.EXT.KEKA.SC.Y.0082.000000T0000Z-170716T1600Z/
/O.NEW.KEKA.GL.A.0019.170716T1600Z-170717T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
241 AM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. 

* NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS. GALE 
  FORCE WIND GUSTS POSSIBLE FROM SUNDAY THROUGH SUNDAY NIGHT.

* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-141745-
/O.EXT.KEKA.SC.Y.0082.000000T0000Z-170716T0400Z/
/O.NEW.KEKA.GL.A.0019.170716T0400Z-170717T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
241 AM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. 

* NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER
  GUSTS...HIGHEST SOUTH OF CAPE MENDOCINO. GALE FORCE WIND GUSTS
  POSSIBLE SUNDAY THROUGH SUNDAY NIGHT.

* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-141745-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170718T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
241 AM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* NORTHERLY WINDS 20 TO 30 KT...HIGHEST SOUTH OF CAPE MENDOCINO.

* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUN AND MON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
408 
WHUS76 KEKA 141524
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
824 AM PDT FRI JUL 14 2017

PZZ470-142330-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T1600Z/
/O.CON.KEKA.GL.A.0019.170716T1600Z-170717T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
824 AM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

* NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS. GALE 
  FORCE WIND GUSTS POSSIBLE FROM SUNDAY THROUGH SUNDAY NIGHT. 

* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND 
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-142330-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T0400Z/
/O.CON.KEKA.GL.A.0019.170716T0400Z-170717T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
824 AM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING...

* NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS...
  HIGHEST SOUTH OF CAPE MENDOCINO. GALE FORCE WIND GUSTS POSSIBLE
  SATURDAY NIGHT THROUGH SUNDAY NIGHT. 

* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND 
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-142330-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170718T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
824 AM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* NORTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 MPH...HIGHEST NEAR
  CAPE MENDOCINO.

* STEEP SEAS 6 TO 9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
980 
WHUS76 KEKA 142031
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
131 PM PDT FRI JUL 14 2017

PZZ470-150445-
/O.EXT.KEKA.SC.Y.0082.000000T0000Z-170716T1200Z/
/O.EXT.KEKA.GL.A.0019.170716T1200Z-170718T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
131 PM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY...
...GALE WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON...

* NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS. GALE
  FORCE WIND GUSTS POSSIBLE FROM LATE SATURDAY NIGHT THROUGH
  MONDAY AFTERNOON.

* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-150445-
/O.EXT.KEKA.SC.Y.0082.000000T0000Z-170716T0000Z/
/O.EXT.KEKA.GL.A.0019.170716T0000Z-170718T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
131 PM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT SATURDAY...
...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

* NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS...
  STRONGEST WINDS SOUTH OF CAPE MENDOCINO. GALE FORCE WIND GUSTS 
  POSSIBLE SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON. 

* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-150445-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170718T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
131 PM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* NORTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 MPH...STRONGEST
  WINDS NEAR CAPE MENDOCINO. 

* STEEP SEAS 6 TO 9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
897 
WHUS76 KEKA 142122
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
222 PM PDT FRI JUL 14 2017

PZZ470-150530-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T1200Z/
/O.CON.KEKA.GL.A.0019.170716T1200Z-170718T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
222 PM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON...

* NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS. GALE 
  FORCE WIND GUSTS POSSIBLE FROM LATE SATURDAY NIGHT THROUGH 
  MONDAY AFTERNOON. 

* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-150530-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T0000Z/
/O.CON.KEKA.GL.A.0019.170716T0000Z-170718T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
222 PM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

* NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS... 
  STRONGEST WINDS SOUTH OF CAPE MENDOCINO. GALE FORCE WIND GUSTS 
  POSSIBLE SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON. 

* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-150530-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170718T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
222 PM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* NORTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 MPH...STRONGEST 
  WINDS NEAR CAPE MENDOCINO. 

* STEEP SEAS 6 TO 9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
786 
WHUS76 KEKA 150408
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
908 PM PDT FRI JUL 14 2017

PZZ470-151215-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T1200Z/
/O.UPG.KEKA.GL.A.0019.170716T1200Z-170718T0000Z/
/O.NEW.KEKA.GL.W.0038.170716T1200Z-170717T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
908 PM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...GALE WARNING IN EFFECT FROM 5 AM SUNDAY TO 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 9 AM PDT MONDAY. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS. SUNDAY
  MORNING WINDS WILL INCREASE 25 TO 35 KT WITH GUSTS TO 40 KT. 
 
* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-151215-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170716T0000Z/
/O.UPG.KEKA.GL.A.0019.170716T0000Z-170718T0000Z/
/O.NEW.KEKA.GL.W.0038.170716T0000Z-170717T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
908 PM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
SATURDAY...
...GALE WARNING IN EFFECT FROM 5 PM SATURDAY TO 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 9 AM PDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* NORTHERLY WINDS 20 TO 30 KT WITH OCCASIONAL HIGHER GUSTS...
  STRONGEST WINDS NEAR CAPE MENDOCINO. GALE FORCE WIND GUSTS TO 40
  KT SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON. 

* STEEP SEAS 6 TO 9 FT...BUILDING TO 10 TO 12 FT SUNDAY AND 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-151215-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-170718T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
908 PM PDT FRI JUL 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* NORTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 MPH...STRONGEST 
  WINDS NEAR CAPE MENDOCINO. 

* STEEP SEAS 6 TO 9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jul 13, 3:30 PM PDT, 11 hours 11 minutes earlier.

Area forecast discussion, Jul 13, 3:30 PM PDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
330 PM PDT Thu Jul 13 2017

.SYNOPSIS...Coastal communities will remain under the influence of
the marine layer for the next couple of days leading to seasonable
temperatures and coastal clouds. Interior areas will see a subtle
warming trend for the weekend.

&&

.DISCUSSION...Day to day weather continues to be very consistent
with only subtle changes in tempertures and cloud cover both along
the coast and interior areas from the previous days. Given the
little change in upper level pattern do not see any reason to
bring significant changes into the forecast. Perhaps with a little
more compression of the marine layer...this could lead to a
little more late night and early morning fog...but clear out
timing should remain the same. Interior areas may see a rise in
afternoon temps by a few degrees (due to a little higher thickness
values) over the next couple days but that is really the extent
of any changes to the weather. The only other thing to mention is
the outlying chance of thunderstorm activity on Saturday and then
possibly Monday. Instability looks pretty good on Saturday with
fairly high mid level lapse rates but the steering winds are
exceptionally weak and moisture is limited. Have not added even a
slight chance into the forecast for either day...but certainly has
garnered some inner-office discussion. The upper level synoptic
pattern looks strikingly similar to the 2008 event which promoted
1000's of cloud to ground lightning strikes and sparked numerous
wildfires across the northern portion of the state. However some
important ingredients from that event are not present with this
weekends...such as a good strong tropical moisture tap and robust
mid and upper level winds. Some isolated storms are certainly
possible but confidence is even too low with that so have left
them out of the official forecast (for now). JT

&&

.AVIATION...Marine stratus continued this morning across the North
Coast....mainly north of Cape Mendocino. Once again ACV & CEC
dropped into IFR cigs but maintained mostly VFR vis. Therefore the
stratus impacts on overall flight operations were quite low.
The same pattern continues with afternoon sunshine as clouds
slowly mix out, but then a return of lower clouds to the coast
this evening. Inland areas will remain VFR

&&

.MARINE...Strong north winds are expected to continue for the
foreseeable future as California remains locked in a typical,
stagnant summertime pattern. Winds will generally remain constant
through late Friday, generally ranging between 15 and 25 kt with the
strongest gusts located near and south of Cape Mendocino. As a
result, seas will remain generally as they are now, with 3 to 5 ft
seas across the protected inner waters and a steep 5 to 8 feet
farther offshore and near Cape Mendocino. Winds will begin to
increase early Saturday to around 25 to 35 kt, again with the
strongests gusts near and south of the Cape. These stronger winds
are then expected to last through early next week. As a result, seas
will build back into the 8 to 12 foot range, and waves on the higher
end of that range will be located across the offshore waters and
near Cape Mendocino. /BRC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 5 AM PDT Tuesday for PZZ455-470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png

Nearby

Gale Watches in California, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.